Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 41, NWS Pittsburgh, PA

November 23, 2011Fayette County, Washington County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this river flood warning at Nov 23, 2011, 7:27 AM EST for Fayette County, Washington County, Westmoreland County, Pennsylvania. It took effect at Nov 23, 2011, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 7:27 AM EST (12:27 UTC)
In effect from
Nov 23, 2011, 1:00 PM EST
Expired
Nov 24, 2011, 3:43 AM EST
In force
15 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

Counties Fayette County, PA, Washington County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Monongahela River at Charleroi Lock and Dam (CHRP1).

Action stage
22.6 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03075000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WGUS41 KPBZ 231227
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 AM EST WED NOV 23 2011

...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... 

  MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON AND
  WESTMORELAND COUNTIES
  MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON 
  AND WESTMORELAND COUNTIES
 
.  WIDESPREAD HEAVY RAINFALL WITH AMOUNTS RANGING FROM 1.40 TO 2.50 
INCHES FELL ACROSS NORTHERN WEST VIRGINIA AND EXTREME SOUTHERN 
PENNSYLVANIA OVER THE PAST 24 HOURS. THIS IS RESULTING IN RAPID RISES 
ON THE MONONGAHELA CHEAT AND YOUGHIOGHENY RIVERS. THE MONONGAHELA 
RIVER WILL RISE SUFFICIENTLY TO CAUSE MINOR FLOODING AND BOTH 
CHARLEROI AND ELIZABETH THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC051-125-129-232027-
/O.NEW.KPBZ.FL.W.0041.111123T1800Z-111124T1200Z/
/CHRP1.1.ER.111123T1800Z.111124T0000Z.111124T0600Z.NO/
727 AM EST WED NOV 23 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MONONGAHELA RIVER NEAR CHARLEROI.
* FROM THIS AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 28.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE.

$$

PAC003-125-129-232027-
/O.NEW.KPBZ.FL.W.0042.111123T1840Z-111124T1300Z/
/ELZP1.1.ER.111123T1840Z.111124T0000Z.111124T0700Z.NO/
727 AM EST WED NOV 23 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MONONGAHELA RIVER NEAR ELIZABETH.
* FROM THIS AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 18.1 FEET...LOCK WALLS OVERTOPPED.

$$
4 follow-up statements
770 
WGUS81 KPBZ 231545
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
1045 AM EST WED NOV 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
  MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON 
  AND WESTMORELAND COUNTIES 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA..
  MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON 
  AND WESTMORELAND COUNTIES 
 
.  WIDESPREAD HEAVY RAINFALL RANGING FROM 1.40 TO 2.50 INCHES FELL 
ACROSS NORTHERN WEST VIRGINIA AND THE SOUTHERN TIER COUNTIES OF 
WESTERN PENNSYLVANIA OVER THE PAST 24 HOURS. THE RESULT IS RAPID 
RISES ON THE MONONGAHELA...CHEAT AND YOUGHIOGHENY RIVERS. THE 
MONONGAHELA RIVER WILL RISE SUFFICIENTLY TO CAUSE MINOR FLOODING 
AT BOTH CHARLEROI AND ELIZABETH THIS AFTERNOON AND OVERNIGHT 
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC051-125-129-232345-
/O.CON.KPBZ.FL.W.0041.111123T1800Z-111124T1200Z/
/CHRP1.1.ER.111123T1800Z.111124T0000Z.111124T0600Z.NO/
1045 AM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE MONONGAHELA RIVER NEAR CHARLEROI.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 26.3 FEET. 
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 28.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE.

$$

PAC003-125-129-232344-
/O.EXT.KPBZ.FL.W.0042.111123T1840Z-111124T1400Z/
/ELZP1.1.ER.111123T1840Z.111124T0000Z.111124T0800Z.NO/
1045 AM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE MONONGAHELA RIVER NEAR ELIZABETH.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN 
  MINOR FLOODING.

$$
691 
WGUS81 KPBZ 232138
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EST WED NOV 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA..
  MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON 
  AND WESTMORELAND COUNTIES 
  MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON 
  AND WESTMORELAND COUNTIES 
 
.  TUESDAY'S RAIN IS CAUSING THE MONONGAHELA RIVER TO RISE, RESULTING
IN MINOR FLOODING AT CHARLEROI AND ELIZABETH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC051-125-129-240538-
/O.CON.KPBZ.FL.W.0041.000000T0000Z-111124T1200Z/
/CHRP1.1.ER.111123T1842Z.111124T0000Z.111124T0600Z.NO/
438 PM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE MONONGAHELA RIVER NEAR CHARLEROI.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 28.6 FEET. 
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE.

$$

PAC003-125-129-240538-
/O.CON.KPBZ.FL.W.0042.000000T0000Z-111124T1400Z/
/ELZP1.1.ER.111123T2142Z.111124T0000Z.111124T0800Z.NO/
438 PM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE MONONGAHELA RIVER NEAR ELIZABETH.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:15 PM WEDNESDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY THURSDAY.
* IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN 
  MINOR FLOODING.

$$
446 
WGUS81 KPBZ 240231
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 PM EST WED NOV 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
 
  MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON 
  AND WESTMORELAND COUNTIES 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA..
  MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON 
  AND WESTMORELAND COUNTIES 
 
.  TUESDAY'S RAIN CAUSED THE MONONGAHELA RIVER TO RISE, RESULTING
IN MINOR FLOODING AT CHARLEROI AND ELIZABETH.  CHARLEROI HAS CRESTED
AND WILL FALL BELOW FLOOD STAGE OVERNIGHT. ELIZABETH WILL CREST JUST
ABOVE FLOOD STAGE AROUND MIDNIGHT, THEN FALL BELOW FLOOD STAGE EARLY
MORNING THURSDAY.
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC051-125-129-241031-
/O.CON.KPBZ.FL.W.0041.000000T0000Z-111124T1200Z/
/CHRP1.1.ER.111123T1842Z.111124T0200Z.111124T0612Z.NO/
931 PM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE MONONGAHELA RIVER NEAR CHARLEROI.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 29.2 FEET. 
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  OVERNIGHT.
* IMPACT...AT 29.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE.

$$

PAC003-125-129-241031-
/O.EXT.KPBZ.FL.W.0042.000000T0000Z-111124T1300Z/
/ELZP1.1.ER.111123T2215Z.111124T0600Z.111124T0707Z.NO/
931 PM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE MONONGAHELA RIVER NEAR ELIZABETH.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM WEDNESDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.3 FEET BY 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  THURSDAY MORNING.
* IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN 
  MINOR FLOODING.

$$
971 
WGUS81 KPBZ 240843
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 AM EST THU NOV 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
 
  MONONGAHELA RIVER NEAR CHARLEROI AFFECTING FAYETTE...WASHINGTON 
  AND WESTMORELAND COUNTIES
  MONONGAHELA RIVER NEAR ELIZABETH AFFECTING ALLEGHENY...WASHINGTON 
  AND WESTMORELAND COUNTIES
 
.RIVER STAGES ON THE MONONGAHELA RIVER AT CHARLEROI AND ELIZABETH
HAVE FALLEN BELOW FLOOD STAGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC051-125-129-240913-
/O.CAN.KPBZ.FL.W.0041.000000T0000Z-111124T1200Z/
/CHRP1.1.ER.111123T1842Z.111124T0200Z.111124T0713Z.NO/
343 AM EST THU NOV 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MONONGAHELA RIVER NEAR CHARLEROI.
* AT  3:00 AM THURSDAY THE STAGE WAS 27.8 FEET. 
* FLOOD STAGE IS 28.0 FEET.
* FELL BELOW FLOOD STAGE AT  2:13 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 20.6 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 28.0 FEET...IN MONONGAHELA...BACKWATER FLOODING ALONG 
  PIGEON CREEK BEGINS FROM THE INTERSECTION OF PARK WAY AND PARK 
  AVENUE.

$$

PAC003-125-129-240913-
/O.CAN.KPBZ.FL.W.0042.000000T0000Z-111124T1300Z/
/ELZP1.1.ER.111123T2215Z.111124T0245Z.111124T0656Z.NO/
343 AM EST THU NOV 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MONONGAHELA RIVER NEAR ELIZABETH.
* AT  3:15 AM THURSDAY THE STAGE WAS 19.8 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT  1:56 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.2 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 20.0 FEET...SMALL COMMUNITIES AROUND LOCK 3 AREA BEGIN 
  MINOR FLOODING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Nov 23, 4:19 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Nov 23, 4:19 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 AM EST WED NOV 23 2011

.SYNOPSIS...
LOW PRESSURE, WILL MOVE QUICKLY EASTWARD THIS MORNING. COLD AIR
AND MOISTURE WRAPPING AROUND THE EXITING LOW, WILL PROVIDE
SHOWERS, GUSTY WINDS AND FALLING TEMPERATURES TODAY. HIGH PRESSURE
WILL PROVIDE DRY AND SEASONABLE CONDITIONS FOR THANKSGIVING DAY
THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONT HAS JUST ABOUT CLEARED MY AREA. EXPECT A BREAK IN THE
ACTIVITY FOR A COUPLE OF HOURS UNTIL THE NEXT AREA OF SHOWERS
MOVES IN FROM THE NORTHWEST.

SFC LOW WILL TRANSFER TO THE COAST THIS MORNING AS THE UL TROUGH
DIGS INTO THE UPPER OHIO VALLEY. MOISTURE WILL WRAP AROUND BACK
INTO THE TROUGH THIS MORNING PROVIDING ANOTHER SHOT OF SHOWERS.
CURRENT HIGH RES MODELS SHOW THE WRAP AROUND SHOWERS ENTERING MY
OHIO COUNTIES AROUND 11Z AND THEN SWINGING EASTWARD THROUGH THE
REMAINDER OF THE MORNING HOURS. WILL UTILIZE THE HIRES MODEL
SOLUTIONS TO TIME THE PASSAGE OF THE PRECIP. HAVE PUT IN SNOW
SHOWERS AT ELEVATIONS ABOUT 2500FT, AS CENTER OF MID-LEVEL COLD
POOL CROSSES THE RIDGES TODAY.

TEMPS WILL BE TRICKY TODAY, AS MOST LOCATIONS WILL SEE HIGH TEMPS
EARLY AND THEN TEMPS WILL BE STEADY OR SLOWLY FALLING THROUGHOUT
THE DAY. THE EXCEPTION WILL PROBABLY BE IN THE FAR WEST AS THEY
WILL SEE SOME SUNSHINE LATER THIS AFTERNOON.

WITH A TIGHTENING SFC PRES GRADIENT AND STRONG PRESSURE RISES, EXPECT
GUSTY WINDS TODAY. GUSTS OF 30 TO 35 MPH ARE POSSIBLE. WILL
INCLUDE A MENTION OF STRONGER GUSTS OVER THE RIDGES IN THE HWO.

WRAP AROUND SHOWERS WILL FINALLY EXIT THE EASTERN RIDGES BY LATE
THIS AFTERNOON, AS CLOUDS DECREASE FROM WEST TO EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
PER RECENT SREF MODEL OUTPUT, HIGH PRESSURE COMING FROM TEXAS WILL
PROVIDE DRY CONDITIONS FOR THE THANKSGIVING HOLIDAY PERIOD.

FORECASTED DAYTIME HIGHS THURSDAY TO BE ABOUT 5 DEGREES WARMER
THAN NORMAL, AND ABOUT 10 DEGREES WARMER THAN NORMAL FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
VERY LOW CONFIDENCE IN THE EXTENDED FORECAST, WITH WIDELY VARYING
SOLUTIONS BETWEEN DETERMINISTIC AND ENSEMBLE MODELS.

THERE IS MODEL CONSENSUS THAT AN UPPER LEVEL TROUGH AND SURFACE
LOW WILL MOVE ACROSS THE CENTRAL U.S. ON SATURDAY. HOWEVER, MODELS
SHOW DIFFERENCES IN TIMING OF WHEN THE SURFACE FEATURE WILL MOVE
THROUGH THE OHIO VALLEY. THE 00Z GFS AND ITS ENSEMBLE SHOW SUNDAY
WHILE THE 00Z ECMWF AND CANADIAN ENSEMBLES SHOW MONDAY.

THERE ARE ALSO DIFFERING SOLUTIONS AS TO WHERE THE UPPER LEVEL
FEATURE WILL STOP AND PIVOT. GFS SHOWS MISSOURI WHILE ECMWF SHOWS
LAKE HURON WITH SECONDARY DEVELOPMENT OVER WEST VIRGINIA.

CONSIDERING THESE VARIANCES, CHOSE TO MAKE VERY LITTLE CHANGES TO
THE LONG TERM FORECAST.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT WILL CONTINUE TO CROSS THE REGION TONIGHT. CIGS HAVE
GENERALLY REMAINED MVFR AND CURRENT SATELLITE AND SURFACE OBS
SUGGEST IFR CIGS COULD BE POSSIBLE FOR A FEW HOURS NEAR DAYBREAK.
SHOWERS ON THE BACKSIDE OF THE LOW WILL CONTINUE RESTRICTIONS FOR
THE FIRST HALF OF WEDNESDAY. RECENT PROFILES SUGGEST LOW MVFR/IFR
CIGS THROUGH AT LEAST MIDDAY, SCATTERING OUT AS HIGH PRESSURE BUILDS
IN FROM THE WEST. THE ONLY EXCEPTION COULD BE DUJ AND FKL...BOTH OF
WHICH MAY REMAIN MVFR THROUGHOUT THE DAY DUE TO LAKE ENHANCED
MOISTURE IN NW FLOW.

WINDS WILL SHIFT FROM SW-NE TONIGHT WITH THE COLD FRONT PASSAGE AND
GENERALLY REMAIN GUSTY TO 30KTS THROUGH THE DAY WEDS.

OUTLOOK... WEDNESDAY NIGHT THROUGH SUNDAY...
WITH HIGH PRESSURE ENTERING THE REGION FROM THE
SOUTHWEST...EXPECT MAINLY VFR THROUGH SAT NIGHT BEYOND OVERNIGHT FOG
DEVELOPMENT WED NIGHT/THURS. A COLD FRONT APPROACHING FROM THE WEST
MAY BRING SHOWERS AND SOME RESTRICTIONS SUN.

&&

.HYDROLOGY...
SINCE EARLY TUESDAY MORNING, BASIN AVERAGE RAINFALL HAS RANGED
BETWEEN 0.75 TO 1.25 INCHES OVER THE OHIO AND MONONGAHELA RIVER
BASINS. THE ALLEGHENY RIVER BASIN AVERAGED ABOUT 0.50 INCHES. THE
MUSKINGUM AND TUSCARAWAS RIVER BASINS AVERAGED ABOUT 1.00 INCH.

HENCE, RIVER LEVELS ACROSS THE AREA WILL CONTINUE TO RISE WITH
CRESTING EXPECTED TODAY INTO EARLY THURSDAY. NO FLOODING IS
EXPECTED ALONG THE MAIN STEM RIVERS...ALTHOUGH SOME SMALL
TRIBUTARIES CAN GO OUT OF THEIR BANKS. SEE AREAL FLOOD WARNINGS
FOR UPDATES ON THIS SITUATION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Nov 23, 4:27 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 AM EST WED NOV 23 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-240930-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
427 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-PAZ074-076-WVZ023-041-240930-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
427 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS TO 40 MPH ARE POSSIBLE TODAY. THE STRONGEST GUSTS WILL
BE ALONG THE RIDGE TOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 23, 1:34 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 AM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLOOD            OSAGE                   39.66N  80.01W
11/22/2011                   MONONGALIA         WV   EMERGENCY MNGR

            3 WATER RESCUES TAKING PLACE INCLUDING ONE AT THE
            INTERSECTION OF ROUTE 7 IN OASAGE... ROUTE 100 IN
            GRANVILLE AND ON FAIRMONT ROAD NEAR MARION COUNTY

&&

EVENT NUMBER PBZ1101244

ASMITH
Local storm report, Nov 23, 1:35 AM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 AM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     FLOOD            UNIONTOWN               39.90N  79.72W
11/23/2011                   FAYETTE            PA   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED INCLUDING EAST MAIN STREET...
            CHURCH STREET... STATE ROUTE 40... AND FAYETTE STREET.

&&

EVENT NUMBER PBZ1101246

ASMITH
Local storm report, Nov 23, 3:20 AM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 AM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLOOD            5 SE NEWBURG            39.34N  79.79W
11/23/2011                   PRESTON            WV   LAW ENFORCEMENT

            HERM CRISS ROAD FLOODED.

&&

EVENT NUMBER PBZ1101247

ASMITH
Local storm report, Nov 23, 3:51 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 AM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLOOD            CLAYSVILLE              39.94N  81.67W
11/22/2011                   GUERNSEY           OH   TRAINED SPOTTER

            FLOODING ON RTE 83

0600 PM     FLOOD            CAMBRIDGE               40.02N  81.59W
11/22/2011                   GUERNSEY           OH   EMERGENCY MNGR

            EMA REPORTING SEVERAL ROADS CLOSED DUE TO FLOODING
            ACROSS GUERNSEY COUNTY

0600 PM     FLOOD            CARLISLE                39.75N  81.36W
11/22/2011                   NOBLE              OH   EMERGENCY MNGR

            EMA REPORTING RT 260 NEAR 78 IS CLOSED DUE TO FLOODING

0708 PM     FLOOD            CAMBRIDGE               40.02N  81.59W
11/22/2011                   GUERNSEY           OH   TRAINED SPOTTER

            FLOODING WITH 1 FT OF WATER RUNNING ACROSS SR 660 AND
            ZION RD.

0919 PM     FLOOD            FLAGGY MEADOW           39.57N  80.03W
11/22/2011                   MONONGALIA         WV   911 CALL CENTER

            FLOODING IS REPORTED FROM THE EMA ON FLAGGY MEADOW
            ROAD.

0957 PM     FLOOD            SMITHFIELD              39.50N  80.56W
11/22/2011                   WETZEL             WV   911 CALL CENTER

            FLOODING IS REPORTED ON NUMEROUS ROADWAYS IN SMITHFIELD

1004 PM     FLOOD            HOPWOOD                 39.88N  79.70W
11/22/2011                   FAYETTE            PA   TRAINED SPOTTER

            NUMEROUS ROADWAYS AND HOPWOOD MOBILE HOME PARK IS
            FLOODING

1056 PM     FLOOD            FARMINGTON              39.51N  80.25W
11/22/2011                   MARION             WV   TRAINED SPOTTER

            REPORTS THAT PAW PAW CREEK ROAD IS CLOSED DUE TO
            FLOODING

1125 PM     FLOOD            OSAGE                   39.66N  80.01W
11/22/2011                   MONONGALIA         WV   EMERGENCY MNGR

            3 WATER RESCUES TAKING PLACE INCLUDING ONE AT THE
            INTERSECTION OF ROUTE 7 IN OASAGE... ROUTE 100 IN
            GRANVILLE AND ON FAIRMONT ROAD NEAR MARION COUNTY

1125 PM     FLOOD            BLACKSVILLE             39.72N  80.21W
11/22/2011                   MONONGALIA         WV   EMERGENCY MNGR

            AT LEAST 20 ROADS ARE CLOSED DUE TO FLOODING THROUGHOUT
            MONONGALIA COUNTY INCLUDING IN THE TOWNS OF BLACKSVILLE
            AND CASSVILLE.

1231 AM     FLOOD            UNIONTOWN               39.90N  79.72W
11/23/2011                   FAYETTE            PA   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED INCLUDING EAST MAIN STREET...
            CHURCH STREET... STATE ROUTE 40... AND FAYETTE STREET.

0250 AM     FLOOD            5 SE NEWBURG            39.34N  79.79W
11/23/2011                   PRESTON            WV   LAW ENFORCEMENT

            HERM CRISS ROAD FLOODED.

&&

EVENT NUMBER PBZ1101237 PBZ1101238 PBZ1101239 PBZ1101236 PBZ1101240
PBZ1101241 PBZ1101242 PBZ1101243 PBZ1101244 PBZ1101245 PBZ1101246
PBZ1101247

ASMITH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 9:07 PM ESTAreal Flood WarningPBZFayette, Greene, Indiana, Westmoreland6 hr
Nov 23, 2:56 AM ESTAreal Flood WarningPBZFayette, Greene6 hr
Nov 23, 7:27 AM ESTRiver Flood WarningPBZAllegheny, Washington, Westmoreland20 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.